YORK, Maine (NEWS CENTER) -- Police are warning the public of a powerful drug after they used five doses of Narcan to treat a man of an overdose.
The York Police department says they responded to a 24-year-old man who was unresponsive when they arrived. He was revived with five doses of Narcan and transferred to York Hospital for further treatment.
Testing showed the possible presence of elephant tranquilizer Carfentanil, a powerful synthetic opiate. It is 10,000 times more powerful than morphine.
Police are warning the public the dangerous drug is in the area. Even just touching the substance can cause a medical emergency.
Anyone with questions or who needs help can contact the York Police Department or SAFE HARBOR at 1-877-369-0928 for more information. Your information will remain confidential.
The Community Access to Recovery Program is still being offered for any opiate addiction problem.
Copyright 2016 WCSH